MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH COUGAR LS LATERAL CAGE SYSTEM LORDOTIC CAGE 18 X 12 X 55MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

MEDOS INTERNATIONAL SàRL CH COUGAR LS LATERAL CAGE SYSTEM LORDOTIC CAGE 18 X 12 X 55MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 189155512
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device available for evaluation: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2022, the cougar ls lateral lordotic cage broke during impaction when implanted.Looking at x-ray, it was found one of the marking pins were angled, and the implant did not span the disc space.Surgeon removed the broken implant, cleaned out the disc space and inserted a new implant.New implant went right in.The procedure was completed successfully with no reported adverse patient impact.This report is for a cougar ls lateral cage system lordotic cage 18 x 12 x 55mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Part # 516769-70 lot # 189155512 supplier: (b)(4) ¿ batch1: lot qty of (b)(4) units were released on 03 march 2021 with no discrepancies.¿ batch2: lot qty of (b)(4) units were released on 16 feb 2021 with no discrepancies.¿ batch3: lot qty of (b)(4) units were released on 21 jan 2021 with no discrepancies.¿ batch4: lot qty of (b)(4) units were released on 08 april 2020 with no discrepancies.¿ batch5: lot qty of (b)(4) units were released on 06 april 2020 with no discrepancies.¿ batch6: lot qty of (b)(4) units were released on 18 dec 2019with no discrepancies.¿ batch7: lot qty of (b)(4) units were released on 04 dec 2019with no discrepancies.¿ batch8: lot qty of (b)(4) units were released on 21 nov 2019 with no discrepancies.¿ batch9: lot qty of (b)(4) units were released on 28 oct 2019 with no discrepancies.¿ batch10: lot qty of (b)(4) units were released on 28 oct 2019 with no discrepancies.¿ batch11: lot qty of (b)(4) units were released on 27 sep 2019 with no discrepancies.¿ batch12: lot qty of (b)(4) units were released on 10 sep 2019 with no discrepancies.¿ batch13: lot qty of (b)(4) units were released on 05 sep 2019 with no discrepancies.¿ batch14: lot qty of (b)(4) units were released on 26 aug 2019 with no discrepancies.¿ batch15: lot qty of (b)(4) units were released on 14 aug 2019 with no discrepancies no ncrs were generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that cougar ls 18x12x55 lordotic was observed to have broken in two section, the fragment was received in the evidence provided.A dimensional inspection for the cougar ls 18x12x55 lordotic was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the cougar ls 18x12x55 lordotic would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COUGAR LS LATERAL CAGE SYSTEM LORDOTIC CAGE 18 X 12 X 55MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key15191008
Report Number1526439-2022-01366
Device Sequence Number12148181
Product Code MAX
UDI-Device Identifier10705034165424
UDI-Public(01)10705034165424
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K082128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number189155512
Device Catalogue Number189155512
Device Lot Number516769-70
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer09/19/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age70 YR
Patient SexMale
Patient Weight104 KG